Daniel Berend

Senior Academic

Regularity of patterns in the factorization of n!

D. Berend, G. Kolesnik

Consider the multiplicities ep1 (n), ep2 (n), ..., epk (n) in which the primes p1, p2, ..., pk appear in the factorization of n!. We show that these multiplicities are jointly uniformly distributed modulo (m1, m2, ..., mk) for any fixed integers m1, m2, ..., mk, thus improving a result of Luca and Stǎnicǎ [F. Luca, P. Stǎnicǎ, On the prime power factorization of n!, J. Number Theory 102 (2003) 298-305]. To prove the theorem, we obtain a result regarding the joint distribution of several completely q-additive functions, which seems to be of independent interest.

Publication language English
Pages 181-192
Journal Journal of Number Theory
Volume 124
Issue number 1
Publication status Published - 01.05.2007

Keywords

Factorials
Joint distribution
Uniform distribution

ASJC Scopus subject areas

Algebra and Number Theory
Access to Document
10.1016/j.jnt.2006.08.010
Other files and links
Link to publication in Scopus